Delaware, 2013Tornado and Damaging Wind in Delaware, June 10, 2013
June 10, 2013 · NWS PHI · 2 events in 1 county or zone
A severe thunderstorm produced a tornado and wind damage in western New Castle County during the afternoon of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced a tornado and wind damage in western New Castle County during the afternoon of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 2:55 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 10, 2:55 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT MON JUN 10 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL MOVE EAST
TONIGHT AND TUESDAY. ITS ATTACHED FRONTS WILL AFFECT OUR WEATHER
INTO TUESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY
AND WEDNESDAY NIGHT...BEFORE ANOTHER SYSTEM APPROACHES FOR THURSDAY
AND THURSDAY NIGHT. MORE HIGH PRESSURE WILL ARRIVE THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WARM FRONT IS CURRENTLY DRAPED ACROSS SOUTHEAST PA AND
SOUTHERN/CENTRAL NJ. THE FRONT IS EXPECTED TO DRIFT NORTH TONIGHT.
WITH THE SOUTHERN ZONES IN THE SOUPY AIRMASS (DEWPOINTS IN THE LOWER
TO MID 70S AND THE CLOUDS THINNING, THE LOW LEVELS HAVE
DESTABILIZED. COUPLE THIS WITH THE APPROACHING MID-LEVEL LOW AND THE
ASSOCIATED SHEAR, A TORNADO WATCH HAS BEEN ISSUED UNTIL 10 PM.
THE OTHER ISSUE THIS EVENING IS THE POTENTIAL FOR FLOODING. A
HANDFUL OF ADVISORIES AND WARNINGS WERE ISSUED EARLIER TODAY AND
THIS WILL LIKELY CONTINUE INTO TONIGHT. PRECIPITABLE WATER IS HIGH,
NEAR 2.00". RAIN RATES EARLIER TODAY EXCEEDED FOUR INCHES PER HOUR.
OUR PNS SHOWS WHAT KIND OF RAIN IS FALLING TODAY. SOME OF THE
ENTRIES OCCURRED IN LESS THAN AN HOUR. THE FLASH FLOOD WATCH WAS
EXTENDED THROUGH THE OVERNIGHT.
POPS DECREASE TOWARD MORNING.
TEMPERATURES OVERNIGHT WILL BOTTOM OUT IN THE LOW 60S NORTH TO THE
UPPER 60S SOUTH.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TOMORROW. THIS WILL
BE FOLLOWED BY THE MID-LEVEL TROF AS WELL AS A SURFACE TROF. EVEN
THE MAIN COLD POOL ALOFT WILL BE TO OUR NORTH, SOME THUNDERSTORMS
COULD FIRE. WE'RE IN THE SPC'S "SEE TEXT" FOR TOMORROW.
SHOULD BE THE WARMEST DAY OF THE WEEK WITH TEMPERATURES WELL INTO
THE 80S FROM THE I-95 CORRIDOR EASTWARD, EXCEPT RIGHT AT THE COAST.
WINDS WILL MAINLY BE FROM THE WEST/SOUTHWEST TOMORROW AND WILL
BECOME A LITTLE GUSTY IN THE AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE LOW PRESSURE SYSTEM AND FRONTS AFFECTING OUR REGION DURING THE
NEAR/SHORT TERM PARTS OF THE FORECAST WILL BE MOVING TO THE
NORTHEAST TUESDAY NIGHT AND THE POPS WILL DECREASE FOR THAT PERIOD.
WE WILL ALSO CARRY THE LOWER POPS INTO WED...BUT WE CANNOT WRITE A
TOTALLY DRY FCST WITH THE UPPER TROUGH CROSSING THE AREA. THERE WILL
STILL BE PLENTY OF MOISTURE AROUND AND ANY DAYTIME HEATING WED MAY
SPARK SOME SHOWERS. TEMPERATURES TUE NIGHT AND WED WILL BE CLOSE TO
NORMAL FOR EARLY JUNE.
THE FRONT THAT MOVES SOUTH OF THE REGION TUE/WED WILL REMAIN THERE
WED NIGHT AND THEN A NEW LOW PRESSURE SYSTEM WILL MOVE ALONG IT
THU/THU NIGHT. THIS WILL BRING A RETURN OF MORE SHOWERS/TSTMS TO THE
REGION THEN. POPS FOR THU WILL BE IN THE CHC RANGE NORTH/EAST AND
BE INCREASED INTO THE LOW LIKELY RANGE SOUTH/WEST. THIS LINES UP
REASONABLY WELL WITH THE NEARBY FCST OFFICES. DECREASING POPS FOR
FRI WITH ONLY A CHC FOR A SHOWER DURING THE AFTERNOON. TEMPERATURES
WILL BE SEASONABLY COOL THU/FRI WITH ABUNDANT CLOUDINESS EXPECTED.
HIGHS MOSTLY IN THE 70S AND LOWS IN THE LOW TO MID 60S (SOUTH) AND
MID TO UPPER 50S (NORTH).
A DRIER PERIOD OF WEATHER IS EXPECTED THIS WEEKEND AS HIGH PRESSURE
FROM THE GREAT LAKES SETTLES ACROSS OUR AREA AND REMAIN THROUGH
SUNDAY. WE WILL WRITE A DRY FCST FOR NOW...AND HOLD OFF THE NEXT CHC
FOR SHOWERS UNTIL SUN NIGHT. TEMPERATURES WILL RISE A BIT THIS
WEEKEND AND BE CLOSE TO NORMAL LEVELS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
GENERALLY SPEAKING, MVFR AND IFR CONDITIONS WILL PLAY TUG OF WAR
INTO THE EVENING. AS THE WARM FRONT DRIFTS NORTH TONIGHT AND ALL THE
TERMINALS GET INTO THE WARM AND MOIST SECTOR, LOW CEILINGS ARE
FORECAST. IFR AND LIFR SHOULD BE THE RULE.
AFTER THE ASSOCIATED COLD FRONT PASSES TOMORROW MORNING, VFR WILL
RETURN (EXCEPT MVFR IN SHOWERS AND THUNDERSTORMS)
TORNADO WATCH...THE KPHL TERMINALS SOUTH ARE UNDER A TORNADO WATCH.
THUNDERSTORMS HAVE BEEN INSERTED IN THE TAFS ALONG WITH STRONGER
WINDS.
OUTLOOK...
TUE NIGHT THRU THURSDAY MORNING...MOSTLY VFR EXCEPT FOR SOME FOG
DURING TUE AND WED NIGHTS.
THURSDAY AFTERNOON THRU FRI...MVFR OR IFR POSSIBLE AT TIMES IN
SHOWERS/TSTMS.
FRI NIGHT AND SAT...MOSTLY VFR. FOG POSSIBLE FRI NIGHT.
&&
.MARINE...
A WARM FRONT EXTENDED ACROSS THE NORTHERN MID-ATLANTIC THIS
AFTERNOON. THE FRONT WILL LIFT NORTHWARD AND THROUGH MOST, IF NOT
ALL THE WATERS, TONIGHT.
THE LOW END SMALL CRAFT ADVISORY FOR THE OCEAN WATERS HAVE BEEN
EXTENDED THROUGH MUCH OF THE DAY TOMORROW. SEAS ARE FORECAST TO HIT
5 OR 6 FEET. WINDS SHOULD GUST TO AROUND 25 KT.
OUTLOOK...
MOSTLY SUB-SCA CONDITIONS FROM TUE NIGHT THROUGH THE FIRST PART OF
THURSDAY. ANOTHER DISTURBANCE WILL APPROACH AND BRING LOW-END SCA
WINDS/SEAS TO THE OCEAN AREAS LATER THU INTO FRIDAY. A FEW SCA
GUSTS ARE POSSIBLE OVER DEL BAY TOO.
&&
.HYDROLOGY...
TROPICAL DOWNPOURS AND VERY WET SOILS ACROSS THE REGION LEAD TO A
CONTINUATION OF THE FLOOD WATCH THROUGH THE EARLY OVERNIGHT PERIOD.
THE LATEST WARNING CAN BE OBTAINED VIA MEDIA OUTLETS AND OUR
WEBPAGE.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THE REST OF TODAY
AND TONIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-070-
071-101>106.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012>027.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...O'HARA
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...O'HARA
AVIATION...KRUZDLO/O'HARA
MARINE...KRUZDLO/O'HARA
HYDROLOGY...KRUZDLO/O'HARA
RIP CURRENTS...O'HARAHazardous weather outlook, Jun 10, 3:03 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT MON JUN 10 2013
NJZ001-007>010-012-013-015-020-PAZ054-055-060>062-105-106-112015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-UPPER BUCKS-
LOWER BUCKS-
403 PM EDT MON JUN 10 2013
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>003-MDZ008-012-015-019-020-NJZ016>019-021>023-027-PAZ070-071-
101>104-112015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-
403 PM EDT MON JUN 10 2013
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ014-026-112015-
EASTERN MONMOUTH-COASTAL OCEAN-
403 PM EDT MON JUN 10 2013
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ004-NJZ024-025-112015-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
403 PM EDT MON JUN 10 2013
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TORNADO WATCH.
THERE IS A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-452>455-112015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
403 PM EDT MON JUN 10 2013
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ450-451-112015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
403 PM EDT MON JUN 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.
GUSTY WINDS ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 10, 1:44 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT MON JUN 10 2013
DEZ003-004-101945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
244 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 241 PM EDT...A STRONG THUNDERSTORM WAS NEAR PITTSVILLE...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR GUMBORO AROUND 300 PM...
FRANKFORD AROUND 310 PM...MILLSBORO AROUND 320 PM AND LONG NECK
AROUND 330 PM.
LAT...LON 3875 7536 3869 7510 3868 7512 3865 7511
3864 7509 3868 7508 3867 7506 3862 7505
3858 7507 3845 7518 3845 7547
FORECASTER: HEAVENERSpecial weather statement, Jun 10, 3:10 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT MON JUN 10 2013
PAZ060-101-102115-
BERKS PA-WESTERN CHESTER PA-
410 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHESTER AND SOUTH
CENTRAL BERKS COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHRISTIANA...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR PARKESBURG AROUND 420 PM...COATESVILLE
AROUND 430 PM...HONEY BROOK AROUND 440 PM...ELVERSON AROUND 450
PM...BIRDSBORO AROUND 500 PM AND CEDARVILLE AROUND 510 PM.
LAT...LON 3988 7599 3992 7600 3997 7600 4004 7594
4011 7595 4014 7589 4019 7596 4032 7582
4016 7557 3984 7602 3985 7603
FORECASTER: HEAVENERSpecial weather statement, Jun 10, 3:22 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON JUN 10 2013
NJZ021>023-102115-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-
422 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...NORTH CENTRAL CAPE
MAY AND SOUTHEASTERN CUMBERLAND COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIVALVE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR BELLEPLAIN FOREST AROUND 430 PM...CORBIN
CITY AROUND 440 PM...ESTELL MANOR AROUND 450 PM...MAYS LANDING
AROUND 500 PM...WEYMOUTH AROUND 510 PM AND EGG HARBOR CITY AROUND
520 PM.
LAT...LON 3944 7446 3941 7447 3930 7464 3930 7465
3913 7489 3917 7491 3918 7496 3918 7502
3921 7504 3920 7511 3922 7514 3966 7475
3945 7443
FORECASTER: HEAVENERLocal storm report, Jun 10, 3:23 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM FLOOD SOUTHAMPTON TWP 39.91N 74.73W
06/10/2013 BURLINGTON NJ BROADCAST MEDIA
COUNTY ROAD 530 IS FLOODED IN MULTIPLE LOCATIONS
1150 AM FLOOD WALL TWP 40.17N 74.08W
06/10/2013 MONMOUTH NJ LAW ENFORCEMENT
LANE CLOSURES ON GARDEN STATE PKWY BETWEEN MILE MARKERS
95 AND 97... 91 AND 93.
&&
EVENT NUMBER PHI1300089 PHI1300090
GAINES/JOHNSONSpecial weather statement, Jun 10, 3:30 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT MON JUN 10 2013
DEZ001-MDZ008-PAZ070-102-102130-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-NEW CASTLE DE-
430 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...NORTHEASTERN
CECIL...NORTHERN NEW CASTLE AND SOUTHWESTERN DELAWARE COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANTWOOD...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR BROOKSIDE AROUND 440 PM...PIKE CREEK AROUND
450 PM...STANTON AROUND 500 PM...ASHLAND AROUND 510 PM...ELAM AROUND
520 PM AND CHEYNEY AROUND 530 PM.
LAT...LON 4002 7566 3989 7533 3966 7556 3956 7571
3954 7578 3960 7592
FORECASTER: HEAVENERThunderstorm Wind, New Castle
- When
- June 10, 3:38 PM EST
- Where
- New Castle County, 0.42 mi NE of Glasgow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.605, -75.745
Preceding the tornado touch down, the same parent thunderstorm knocked down trees and wires in Glasgow.
Tornado, New Castle
- When
- June 10, 3:47 PM EST to 3:48 PM EST
- Where
- New Castle County, 0.53 mi W of Cooch to 0.69 mi N of Cooch
- Rating
- EF0
- Path length
- 0.87 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.650, -75.740
An EF0 tornado was confirmed near Newark at 447 p.m. EDT. The damage was focused from Ardmore Drive to Argyle Road, south of DE Route 4. Within this area, 10 to 20 homes sustained damage with several homes suffering significant damage due to large trees being blown into them. On Natalie Lane, a very large tree completely fell over and landed onto two homes with a car having significant damage. Other homes suffered siding and shingle damage. One house on Argyle Road had a tree limb through a side wall. On Havertown Road, several trees were uprooted, with some lying west and northwest, which appeared to be the western edge of the circulation. Several residents reported hearing a whooshing sound that lasted for about 10 to 15 seconds, along with some tree debris swirling into the air. Based on damage reports, the tornado briefly lifted with the main touchdown located from Ardmore Drive to Argyle Road.
Additional damage was reported to the south of the tornado path, including siding and tree damage. One she was reportedly blown onto its side along McCormick Boulevard. The overall path length was nearly one mile. The maximum path width was 150 yards and the estimated maximum wind was 80 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, June 10, 20131 death · 37 injured · $1.5 million · 1 event
- Tornadoes and Hail in Kentucky, June 10, 20134 injured · $537,000 · EF2 · 6 events
- Hail and Damaging Winds in Tennessee, June 10, 2013$212,000 · 1 in hail · 33 events
- Damaging Winds in Georgia, June 10, 20137 injured · $31,000 · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Nevada, June 10, 2013$511,000 · 52 kt wind · 6 events
- Flash Flood in Tennessee, June 10, 2013$200,000 · 1 event
- Damaging Winds in South Carolina, June 10, 2013$25,000 · 55 kt wind · 23 events
- Tornado in North Carolina, June 10, 2013$500 · EF1 · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2013$25,000 · 1 in hail · 3 events
- Damaging Wind and Strong Wind in New Mexico, June 10, 2013$25,000 · 70 kt wind · 2 events
- Flood and Damaging Winds in South Carolina, June 10, 2013$20,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 10, 2013$15,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471596, 460300.